# SDR MDR03016

- Difficulty date: June 19, 2003
- Submitted: December 10, 2003
- Operation: Air carrier
- Aircraft: N164AC
- Make and model: Skrsky S64E
- Aircraft serial: 64334D
- Aircraft time: 14,372 hours
- Engine: Pwa JFTD12A4A
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Housing
- Part number: 643520017014
- Part serial: 245
- Condition: Cracked
- Location: M/R Gearbox
- Component: Gearbox
- Component part number: 643520400065
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MGB, UPPER HOUSING, CRACKED UNDER NR 1 INPUT, LT SIDE.  THE FIELD CREW NOTICED OIL LEAKING FROM MGB UPPER HOUSING UNDER NR 1 INPUT.  INITIAL INSPECTION BY SHOP INDICATED OIL RESIDUE IN AREA, BUT NO CRACK WAS NOTICED.  FPI INDICATED NO CRACK.  HEAT GUNS WERE USED TO INDUCE HEAT IN THE SUSPECTED AREA TO SIMULATE MGB OPERATING TEMPERATURE.  MAGNESIUM EXPANDED ENOUGH FOR FPI TO DETECT THE CRACK.  THE CRACK IS LOCATED IN THE RADII DIRECTLY UNDER THE LEFT INPUT CONNECTING FLANGE THAT PROTRUDES IN THE UPPER HOUSING APPROXIMATELY 3 INCHES LONG.  PROBABLE CAUSE IS UNKNOWN AT THIS TIME.
